MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 393.105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Reporter is synthes sales consultant.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, one of the tips of the small universal chuck with t-handle broke and the tip was thrown away during cleaning in the sterile processing department (spd).There was no patient involvement.  this report is for one (1) small universal chuck with t-handle.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The small universal chuck with t-handle (p/n 393.105 lot l038140) was returned and received.A visual inspection was performed.One of the three clamping jaws were observed to have fallen apart from the instrument and was missing.There was no indication of breakage on the instrument.The tips of the remaining two jaws and distal end of the chuck cone were observed to be worn and damaged from impaction.No other issues were identified with the returned components of the device.Dimensional inspection was not performed due to post manufacturing damage.The complaint was confirmed for the small universal chuck with t-handle (p/n 393.105 lot l038140) as one of the three clamping jaws were observed to have fallen apart from the instrument and was missing.There was no indication of breakage on the instrument.The tips of the remaining two jaws and distal end of the chuck cone were observed to be worn and damaged from impaction.There was no indication that a design or manufacturing issue contributed to the complaint.Although a definitive root cause could not be determined, it is possible that the conditions are due to unintended forces, rough handling, and/or consistent use and reprocessing over the part¿s lifetime (2+ years).Based on the investigation findings, it was determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 393.105, lot: l038140, manufacturing site: hägendorf, release to warehouse date: 04 nov 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot: part: 393.105.Lot: l038140.Manufacturing site: hägendorf.Release to warehouse date: 04 nov 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The small universal chuck with t-handle (p/n 393.105 lot l038140) was returned and received.A visual inspection was performed.One of the three clamping jaws were observed to have fallen apart from the instrument and was missing.There was no indication of breakage on the instrument.The tips of the remaining two jaws and distal end of the chuck cone were observed to be worn and damaged from impaction.No other issues were identified with the returned components of the device.The complaint was confirmed for the small universal chuck with t-handle (p/n 393.105 lot l038140) as one of the three clamping jaws were observed to have fallen apart from the instrument and was missing.There was no indication of breakage on the instrument.The tips of the remaining two jaws and distal end of the chuck cone were observed to be worn and damaged from impaction.There was no indication that a design or manufacturing issue contributed to the complaint.Although a definitive root cause could not be determined, it is possible that the conditions are due to unintended forces, rough handling, and/or consistent use and reprocessing over the part¿s lifetime (2+ years).Based on the investigation findings, it was determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL UNIVERSAL CHUCK WITH T-HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8684713
Report Number2939274-2019-58579
Device Sequence Number2292785
Product Code LXH
UDI-Device Identifier10886982199034
UDI-Public(01)10886982199034
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393.105
Device Catalogue Number393.105
Device Lot NumberL038140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/20/2019
06/21/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date06/21/2019
06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1